Hail, Beckham
- When
- August 17, 5:53 PM CST
- Where
- Beckham County, 2.68 mi NE of Carter
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.250, -99.470
Nickel to quarter size hail reported.
Thunderstorms moved out of the Texas panhandle and produced scattered wind and hail reports across western and central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms moved out of the Texas panhandle and produced scattered wind and hail reports across western and central Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 17, 1:50 PM CST, 4 hours 3 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
250 PM CDT Sat Aug 17 2019
.DISCUSSION...
The primary concerns for this forecast period will be the now usual
spotty and uncertain rain chances, as well as heat concerns over the
next few days. Currently there are some lingering showers moving
through western and central Oklahoma. These showers have been
showing pulse type characteristics, with heavy rains at times and
occasional lightning. In addition, there is a psuedo-dryline is
positioned across the Oklahoma-Texas panhandles. Surface moisture
advection continues to bring >70F dewpoints into central and western
Oklahoma. This moisture along with the instability available east of
the drier airmass (>2000 J/kg CAPE) is expected to produce some
scattered storms along and east of the airmass boundary later this
afternoon and into the evening hours. Some of these storms could
become severe, with the primary threats being heavy downpours and
strong winds.
In addition to the threat of precip, heat continues and will
continue to be an issue across Oklahoma and parts of western north
Texas. The longer than expected lingering of rain in northern
Oklahoma will reduce the heat impacts, and continued development of
clouds along a 700mb moisture axis will act to contain any excessive
heat in parts of western and northern Oklahoma. This relief should
be short lived however with the increasing dewpoints and clearing
skies through the afternoon.
Looking ahead into next week, there's some uncertainty in the medium
and long range models on the setup and the intensity of the upper
level ridge, however there is consistent agreement of it's presence
Monday into Tuesday, which should suppress precipitation chances
for these days. Wednesday onward, an upper-level trough is
expected to dig southward through the eastern US, which will shift
the upper- level ridge westward. This shift is anticipated to
bring cooler temperatures and precipitation chances during the
latter half of next week.
Zwink
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 78 101 77 101 / 30 10 10 10
Hobart OK 78 107 77 106 / 30 0 10 0
Wichita Falls TX 79 105 79 104 / 20 10 10 0
Gage OK 74 103 71 104 / 20 10 10 0
Ponca City OK 76 97 75 98 / 30 10 20 10
Durant OK 77 100 78 100 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT Sunday for OKZ006>008-011>013-
017>020-023>032-037>048-050>052.
TX...Heat Advisory until 9 PM CDT Sunday for TXZ085-086-088>090.
&&
03/50Hazardous Weather Outlook National Weather Service Norman OK 1143 AM CDT Sat Aug 17 2019 OKZ004>048-050>052-TXZ083>090-181645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1143 AM CDT Sat Aug 17 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and tonight... .Thunderstorms... There is a Marginal Risk of severe storms today, mainly northwest of a line from Electra and Benjamin Texas, to Lawton, Moore, and Chandler Oklahoma. The main concerns will be heavy rain and strong winds. Timing for the potential severe weather will be between 4 pm and midnight. .Heat... Heat indices of 105 to around 110 are expected this afternoon across much of the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Storms will be possible Sunday evening across parts of north central Oklahoma. Thunderstorm chances will return to the area Tuesday evening and continue through the rest of the week. .Heat... Afternoon heat indices of 100 to near 110 degrees will continue across much of the area through Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 531 PM CDT Sat Aug 17 2019 OKZ033-034-036-172300- Harmon OK-Greer OK-Jackson OK- 531 PM CDT Sat Aug 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR central Harmon...south central Greer and northwestern Jackson Counties Until 600 PM CDT... AT 526 PM CDT, a few thunderstorm were located from 6 miles northwest of Duke to near McKnight to Dodson, Texas. The storms were moving east at 25 MPH. HAZARDS INCLUDE... Wind gusts to 45 to 50 MPH... LAT...LON 3484 10000 3491 9947 3465 9942 3461 10000 TIME...MOT...LOC 2226Z 261DEG 22KT 3475 9963 SIX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 532 PM CDT Sat Aug 17 2019 OKZ021-172300- Beckham OK- 532 PM CDT Sat Aug 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR central Beckham County Until 600 PM CDT... AT 530 PM CDT, a thunderstorm was located 4 miles north of Delhi, moving east at 25 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... LAT...LON 3514 9978 3532 9981 3536 9947 3513 9944 TIME...MOT...LOC 2230Z 261DEG 21KT 3523 9970 SIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
601 PM CDT Sat Aug 17 2019
OKZ021-172330-
Beckham OK-
601 PM CDT Sat Aug 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR east central Beckham County Until
630 PM CDT...
AT 559 PM CDT, a strong thunderstorm was located 4 miles east of
Sayre, moving east at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3537 9963 3537 9936 3526 9936 3512 9940
3511 9941 3519 9966
TIME...MOT...LOC 2259Z 250DEG 17KT 3528 9956
SIXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 629 PM CDT Sat Aug 17 2019 OKZ033-034-036-180000- Harmon OK-Greer OK-Jackson OK- 629 PM CDT Sat Aug 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR central Harmon...south central Greer and central Jackson Counties Until 700 PM CDT... AT 626 PM CDT, a strong thunderstorm was located 5 miles east of Duke, moving east at 20 MPH. This storm is approaching Altus and Martha. HAZARDS INCLUDE... Wind gusts to 50 MPH... LAT...LON 3465 9995 3484 9992 3480 9922 3454 9927 TIME...MOT...LOC 2326Z 279DEG 16KT 3468 9947 SIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
633 PM CDT Sat Aug 17 2019
OKZ021-180000-
Beckham OK-
633 PM CDT Sat Aug 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Beckham County Until
700 PM CDT...
AT 630 PM CDT, a strong thunderstorm was located 3 miles
northwest of Sayre, moving east at 10 MPH. Another storm
was located just north of Carter.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3542 9960 3542 9958 3543 9957 3545 9944
3517 9940 3522 9974 3539 9978
TIME...MOT...LOC 2330Z 259DEG 9KT 3532 9968
SIXThe Altus AFB radar (KFDR), 109 km away, was scanning. The volume nearest the first event began at 23:52 UTC.
10 thunderstorm wind, 2 hail. Local standard time, as filed.
Nickel to quarter size hail reported.
Estimated gust.
Estimated wind gust, pea sized hail also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851236, 851237, 851238, 851239, 851240, 851241, 851242, 851243, 851244, 851245, 851246, 851247.